Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Melbourne, FL

April 30, 2014Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 30, 2014, 3:46 PM EDT for Brevard County, Osceola County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2014, 3:46 PM EDT (19:46 UTC)
Expired
Apr 30, 2014, 4:45 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1224 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS52 KMLB 301946
SVRMLB
FLC009-097-302045-
/O.NEW.KMLB.SV.W.0028.140430T1946Z-140430T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT WED APR 30 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BREVARD COUNTY IN FLORIDA
  OSCEOLA COUNTY IN FLORIDA

* UNTIL 445 PM EDT.

* AT 338 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAKE MARIAN...AND MOVING NORTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED       
  TO...THE FLORIDA TURNPIKE BETWEEN MILE MARKERS 210 AND 230...US    
  441...FOREVER FLORIDA...AND HOLOPAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IF ON OR NEAR LAKE KISSIMMEE OR LAKE MARION...GET OUT OF THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2806 8144 2802 8138 2808 8135 2809 8143
      2823 8116 2814 8078 2768 8103 2774 8117
      2783 8122 2785 8130 2792 8132 2794 8135
      2795 8135 2800 8139 2800 8142 2804 8147
      2805 8147
TIME...MOT...LOC 1943Z 188DEG 20KT 2791 8114

$$


MOSES
2 follow-up statements
429 
WWUS52 KMLB 302006
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
406 PM EDT WED APR 30 2014

FLC009-097-302045-
/O.CON.KMLB.SV.W.0028.000000T0000Z-140430T2045Z/
OSCEOLA-BREVARD-
406 PM EDT WED APR 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WEST CENTRAL BREVARD AND CENTRAL OSCEOLA COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

THE STRONGEST STORM WAS LOCATED 6 MILES NORTHEAST OF 
KENANSVILLE...MOVING NORTH AT 15 MPH. AN ADDITIONAL SEVERE STORM WAS 
LOCATED ALONG THE FLORIDA TURNPIKE BETWEEN MILE MARKER 225 AND 235. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOREVER
FLORIDA...HOLOPAW...HARMONY AND DEER PARK

LAT...LON 2806 8144 2802 8138 2808 8135 2809 8143
      2823 8116 2814 8078 2813 8078 2781 8096
      2785 8130 2792 8132 2794 8135 2795 8135
      2800 8139 2800 8142 2804 8147 2805 8147
TIME...MOT...LOC 2005Z 199DEG 12KT 2794 8093

$$


MOSES
512 
WWUS52 KMLB 302023
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
423 PM EDT WED APR 30 2014

FLC009-097-302033-
/O.CAN.KMLB.SV.W.0028.000000T0000Z-140430T2045Z/
OSCEOLA-BREVARD-
423 PM EDT WED APR 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BREVARD AND
CENTRAL OSCEOLA COUNTIES IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A 
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...WIND GUSTS UP TO 
55 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO 
BE POSSIBLE.

LAT...LON 2806 8144 2802 8138 2808 8135 2809 8143
      2823 8116 2814 8078 2813 8078 2781 8096
      2785 8130 2792 8132 2794 8135 2795 8135
      2800 8139 2800 8142 2804 8147 2805 8147
TIME...MOT...LOC 2023Z 199DEG 12KT 2800 8091

$$





MOSES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:58 PM EDT, 48 minutes earlier.

Area forecast discussion, Apr 30, 2:58 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
258 PM EDT WED APR 30 2014

.DISCUSSION...

...ISOLATED STRONG/SEVERE STORMS POSSIBLE THIS AFTERNOON/EVENING...

CURRENT-TONIGHT...DEWPOINT VALUES REMAIN IN THE LOW 70S EARLY THIS
AFTERNOON. AFTERNOON TEMPERATURES IN THE MID TO UPPER 80S PRESENTLY.
ACROSS NORTH-CENTRAL FLORIDA THE OUTFLOW BOUNDARY FROM THE EARLIER
CONVECTION IN THE PANHANDLE HAS SPARKED A LINE OF CONVECTION
EXTENDING SOUTHWARD TO SPRING HILL. ELSEWHERE SCATTERED SHOWERS AND
STORMS WERE DEVELOPING ALONG THE INLAND MOVING WEST COAST SEA
BREEZE. ISOLATED SHOWERS AND STORMS WERE DEVELOPING ALONG THE EAST
COAST SEA BREEZE OVER INLAND PORTIONS OF THE TREASURE COAST.
SCT-NMRS SHRA'S/TSRA'S WILL RESULT FROM VARIOUS LAKE/SEA
BREEZE/OUTFLOW BOUNDARY COLLISIONS IN THIS SUMMER-LIKE PATTERN
THROUGH EARLY EVENING.

15Z KXMR SOUNDING SHOWS THE ATMOSPHERE IS MOISTENING A BIT WITH A
1.45 INCH PWAT. FORECAST MODELS SHOW PWAT VALUES MOISTENING FURTHER
TO THE TUNE OF 1.50"-1.70" AREAWIDE. 700MB TEMPERATURES HAVE
RECENTLY COOLED...HENCE AN EARLY AFTERNOON FLARE-UP OF CELLS ON
RADAR. 500MB TEMPERATURES REMAIN AROUND -10C. THE WEST COAST
BOUNDARY WILL MOVE FURTHER INLAND TODAY THAN ITS EAST COAST
COUNTERPART...THEREFORE MOST OF THE STORM ACTIVITY SHOULD BE LOCATED
OVER THE EASTERN PENINSULA BY LATE DAY/EARLY EVENING.

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. THREATS INCLUDE DAMAGING WINDS TO AROUND 60 MPH...HAIL TO
QUARTER SIZE...TORRENTIAL DOWNPOURS WITH MINOR FLOODING OF LOW LYING
AREAS...FREQUENT CLOUD TO GROUND LIGHTNING AND/OR AN ISOLATED WEAK
TORNADO. CELL MOVEMENT SHOULD BE TOWARD THE NNE/NE AT 10-15 MPH.

GUSTY ESE/SE WINDS ALONG THE SPACE/TREASURE COASTS WILL DECREASE
GRADUALLY THIS EVENING. OVERNIGHT LOWS CONTINUE MILD AND MAINLY IN
THE LOW 70S.

THU...COOL FRONTAL BOUNDARY OVER NORTH FLORIDA EARLY IN THE PERIOD
MAY SLIDE A BIT FURTHER SOUTH INTO NORTH-CENTRAL FL BY LATE IN THE
DAY BECOMING QUASI-STATIONARY. DEEPER MOISTURE WILL POOL ALONG AND
AHEAD OF THIS BOUNDARY. SOUTHERLY MORNING FLOW WILL BECOME
SOUTH-SOUTHWEST WITH SPEEDS 10-15 MPH OVER THE INTERIOR/VOLUSIA
COAST AND 15-20 MPH IN THE AFTERNOON ALONG THE SPACE/TREASURE
COASTS. WINDS WILL BACK TO SE/ESE AT THE COAST SOUTH FROM THE CAPE
FOLLOWING EAST COAST SEA BREEZE DEVELOPMENT BY EARLY AFTERNOON.
ANOTHER WARM DAY ON TAP WITH UPPER 80S THROUGHOUT...POSSIBLY A FEW
LOWER 90 DEGREE READINGS AGAIN DEPENDING ON THICKNESS OF
CLOUDS/TIMING OF PRECIPITATION. SCT-NMRS AFTERNOON/EVENING
SHOWERS/STORMS AGAIN FORECAST...A FEW WHICH COULD AGAIN BE ON THE
STRONG SIDE.

...PREVIOUS EXTENDED FORECAST DISCUSSION...

FRI-SAT...THE FRONT IS FORECAST TO BE DRAPED ACROSS CENTRAL FLORIDA
FRI AND PROVIDE A FOCUS FOR HIGH COVERAGE OF SHOWERS AND STORMS
ACROSS THE NORTH HALF. CLOUDS AND PRECIP SHOULD KEEP HIGH TEMPS IN
THE LOWER 80S NORTH OF ORLANDO...UPPER 70S ALONG THE VOLUSIA COAST
IN NE FLOW BEHIND THE FRONT. THE FRONT IS FORECAST TO REMAIN QUASI
STATIONARY OVER EC FL SAT WITH A WEAK IMPULSE ALOFT AND AN INCREASE
IN MOISTURE FROM THE GULF BRINGING ENHANCED RAIN CHANCES AROUND 50
PERCENT WHICH IS AN INCREASE FROM THE PREVIOUS FORECAST. THE CLOUDS
AND PRECIP SHOULD HOLD TEMPS AROUND 80 NORTH OF ORLANDO AND MID 80S
AROUND LAKE OKEECHOBEE.

SUN-TUE...GFS IS SLOWER WITH THE DRYING COMING IN FROM THE NORTH
SO HAVE INCREASED RAIN CHANCES ACROSS THE NORTH (20 PERCENT) AND
THE SOUTH (30 PERCENT). WEAK HIGH PRESSURE BUILDS OVER THE AREA
EARLY NEXT WEEK AND MOST OF THE MOISTURE IS SUPPRESSED SOUTHWARD.
HIGH TEMPERATURES SHOULD CLIMB BACK INTO THE UPPER 80S INTERIOR
MON-TUE WHICH IS SLIGHTLY ABOVE NORMAL...MID 80S COAST IN NE-E
FLOW. ATMOSPHERE WILL BE TOO DRY FOR ANY SHOWERS MON-TUE EXCEPT
POSSIBLY ALONG THE TREASURE COAST WHERE GFS SHOWS VERY ISOLATED
COASTAL SHOWERS. BUT WILL KEEP THE FORECAST DRY FOR NOW ALL AREAS.

&&

.AVIATION...HAVE ADDED TEMPO GROUPS TO MANY TAF SITES FOR THIS
AFTN/EVENING CONVECTION. WEST/EAST COAST INLAND MOVING BOUNDARIES
AND SUBSEQUENT MESOSCALE BOUNDARY COLLISIONS WILL ALLOW FOR SCT-NMRS
COVERAGE OF STORMS THIS AFTERNOON AND EVENING. STRONGEST CELLS WILL
HAVE THE CAPABILITY OF TORRENTIAL DOWNPOURS...HAIL TO QUARTER SIZE
AND FREQUENT CLOUD TO GROUND LIGHTNING. STORM MOVEMENT OUT OF THE
SSW/SW AT 10-15 KTS.

SE WINDS ACROSS THE INTERIOR 10-15 KTS AND VOLUSIA COAST WITH 15-20
KT SUSTAINED AND GUSTY WINDS ALONG THE SPACE/TREASURE COASTS.
PATCHY GROUND FOG POSSIBLE LATE OVERNIGHT DUE TO MOISTURE NEAR THE
SURFACE...BUT MODELS MAINLY HINT AT AREAS OF LOW STRATUS CLOUD
(MVFR-IFR CIGS) DEVELOPMENT AFTER MIDNIGHT AND EARLY THU MORNING.
FUTURE SHIFTS MAY CHOOSE TO ADD PREVAILING GROUPS FOR THIS.

&&

.MARINE...REMAINDER OF AFTERNOON-TONIGHT...SE/SSE WINDS THROUGH THE
PERIOD 10-15 KTS NEAR SHORE AND 15 KTS OVER OPEN WATER...15-20 KTS
WELL OFFSHORE CAPE NORTHWARD. CAUTIONARY STATEMENTS WILL BE IN PLACE
FOR WINDS OFFSHORE NORTH OF THE CAPE FOR TONIGHT. SEAS 3-4 FT NEAR
SHORE BUILDING TO 5 FT WELL OFFSHORE...NORTH OF THE CAPE. WATERS
WILL CONTINUE TO BE CHOPPY WITH DOMINANT WAVE PERIODS OF 5-6
SECONDS.

SCATTERED LATE DAY/EVENING STORMS...A FEW STRONG...MOVING OFF OF THE
EAST COAST NORTH OF SEBASTIAN INLET...ISOLD THREAT OF THIS SOUTHWARD
TOWARD JUPITER INLET. STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO
WATER LIGHTNING...SMALL HAIL...TORRENTIAL DOWNPOURS...ISOLATED
WATERSPOUTS AND GUSTY WINDS IN EXCESS OF 35 KTS.

THU...SSE/S WINDS DECREASING TO AROUND 10 KTS NEAR SHORE AND 10-15
KTS OFFSHORE. SEAS BUILDING TO 3-5 FT NEAR SHORE AND 4-6 FT OFFSHORE
IN A DEVELOPING LONG PERIOD SWELL. SOUTHWEST STEERING FLOW WILL
AGAIN TAKE LATE DAY SCATTERED SHOWERS/STORMS OFF THE COAST AND
ACROSS INTRACOASTAL/COASTAL ATLC WATERS. A FEW STRONG STORMS
POSSIBLE.

FRI...A COOL FRONT SHOULD SLIDE INTO THE NORTHERN WATERS FRI WHICH
WOULD TURN WINDS LIGHT THERE...BUT SOUTHERLY FLOW AT 10 TO 15 KNOTS
SHOULD CONTINUE FROM CANAVERAL SOUTH. SOUTHWEST STEERING LEVEL FLOW
WILL BRING A CHANCE OF STORMS ACROSS THE COAST DURING THE PERIOD
ESPECIALLY IN THE AFTERNOON/EVENING.

SAT-SUN...SLOW MOVING FRONT IS INDICATED ACROSS THE WATERS SAT.
NORTH WINDS MIGHT REACH 15 KNOTS NORTH OF CANAVERAL BEHIND IT WITH
10-15 KNOT SOUTHERLY FLOW ACROSS THE SOUTH. THE FRONT IS FINALLY
FORECAST TO SHIFT AWAY FROM THE WATERS ON SUNDAY WITH NORTH WINDS
15-20 KNOTS POSSIBLE ESPECIALLY IN THE GULF STREAM. QUITE HIGH
SHOWER AND STORM CHANCES ARE INDICATED SAT THEN ONLY A SMALL
CHANCE APPEARS POSSIBLE IN THE SOUTH SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  86  69  79 /  50  60  40  60
MCO  71  90  70  87 /  50  60  40  60
MLB  73  87  72  84 /  50  50  40  50
VRB  73  87  72  85 /  40  40  30  40
LEE  71  89  70  83 /  40  60  40  60
SFB  72  90  71  85 /  50  60  40  60
ORL  72  90  72  85 /  50  60  40  60
FPR  73  86  72  85 /  40  40  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...SEDLOCK
IMPACT WEATHER/RADAR....LASCODY/MOSES
Hazardous weather outlook, Apr 30, 11:25 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1125 AM EDT WED APR 30 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1125 AM EDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS ARE FORECAST TO BEGIN ALONG THE EAST AND WEST
COAST SEA BREEZES EARLY THIS AFTERNOON. BOUNDARY INTERACTIONS WILL
BECOME MORE NUMEROUS THROUGH EARLY EVENING...LEADING TO AN INCREASE
IN COVERAGE AND INTENSITY OF STORMS.  THE STRONGER BOUNDARY
INTERACTIONS COULD PRODUCE A FEW SEVERE STORMS WITH DAMAGING WIND
GUSTS OF 60 MPH AND QUARTER-SIZED HAIL.

FREQUENT LIGHTNING WILL ALSO BE LIKELY AND ISOLATED RAINFALL AMOUNTS
TO AROUND 2 OR 3 INCHES ARE POSSIBLE. STORMS WILL MOVE TO THE
NORTHEAST AT 10-15 MPH. THE MAIN THREAT AREA FOR THE STRONGEST
STORMS WILL BE FROM LAKE COUNTY ACROSS OSCEOLA COUNTY AND METRO
ORLANDO INTO VOLUSIA AND BREVARD COUNTIES. BE ALERT FOR DARKENING
SKIES TO THE WEST AND SOUTHWEST. REMEMBER TO MOVE INDOORS AS THUNDER
ROARS.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 34 KNOTS ACROSS
INLAND LAKES...THE INTRACOASTAL WATERS AND NEARSHORE ATLANTIC
WATERS. THE HIGHEST THREAT WILL BE FROM LAKE COUNTY ACROSS METRO
ORLANDO AND OSCEOLA COUNTY TO VOLUSIA AND BREVARD COUNTIES...
INCLUDING THE ADJACENT COASTAL WATERS.

.WATERSPOUT IMPACT...
WATERSPOUTS WILL BE POSSIBLE WITH STORMS MOVING OFFSHORE VOLUSIA AND
NORTH BREVARD LATE THIS AFTERNOON AND IN THE EARLY EVENING.  A BRIEF
WATERSPOUT COULD ALSO OCCUR THIS AFTERNOON ON LARGER INLAND LAKES
FROM OSCEOLA AND LAKE COUNTIES INTO VOLUSIA COUNTY.

.WIND AND SEA IMPACT...
SOUTHERLY WINDS 15 TO 20 KNOTS ACROSS THE OFFSHORE WATERS WILL BUILD
SEAS TO 4 TO 5 FEET OFFSHORE NORTH OF CAPE CANAVERAL. A SHORT
DOMINANT WAVE PERIOD WILL MAKE WATERS CHOPPY ACROSS THE INTRACOASTAL
AND ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AHEAD OF AN
APPROACHING FRONTAL THAT WILL AFFECT THE AREA FRIDAY AND SATURDAY AS
IT MOVES SLOWLY THROUGH EAST CENTRAL FLORIDA. A FEW STRONG STORMS
WILL BE POSSIBLE MAINLY IN THE LATE AFTERNOON AND EARLY EVENING
HOURS THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY

In the hours before

Special weather statement, Apr 30, 2:27 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
227 PM EDT WED APR 30 2014

FLZ044-045-144-301915-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
227 PM EDT WED APR 30 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER SOUTHWESTERN LAKE COUNTY...
WESTERN ORANGE COUNTY...

* UNTIL 315 PM EDT.

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES SOUTH
OF LAKE LOUISA...MOVING NORTHEAST AT 10 TO 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE HORIZON WEST AND OAKLAND. OTHER DEVELOPING
STORMS WILL REACH TO NEAR LEESBURG AND LAKE APOPKA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2896 8196 2897 8192 2855 8132 2835 8161
      2834 8179 2836 8180 2835 8186 2841 8196
TIME...MOT...LOC 1826Z 228DEG 10KT 2842 8174

RL
Special weather statement, Apr 30, 3:12 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EDT WED APR 30 2014

FLZ041-044>046-141-144-302015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
312 PM EDT WED APR 30 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...NORTHWESTERN
ORANGE COUNTY...SEMINOLE COUNTY...WESTERN VOLUSIA COUNTY...

* UNTIL 415 PM EDT.

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
HOWEY IN THE HILLS TO HORIZON WEST...MOVING NORTHEAST AT 15 MPH.

ADDITIONAL STRONG STORMS WILL MOVE INTO FAR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTY FROM THE NORTHWEST OVER THE NEXT HOUR.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE PINE HILLS...ZELLWOOD...APOPKA AND ALTAMONTE
SPRINGS.

THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2897 8195 2897 8166 2905 8166 2905 8164
      2928 8165 2932 8168 2933 8168 2938 8145
      2940 8142 2927 8141 2926 8128 2870 8096
      2861 8097 2838 8161 2877 8196
TIME...MOT...LOC 1909Z 242DEG 15KT 2871 8172 2849 8158

MOSES
Special weather statement, Apr 30, 3:35 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT WED APR 30 2014

FLZ047-053-054-058-302030-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-
335 PM EDT WED APR 30 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHWESTERN BREVARD
COUNTY...NORTHWESTERN INDIAN RIVER COUNTY...NORTHWESTERN OKEECHOBEE
COUNTY...SOUTHERN OSCEOLA COUNTY...

* UNTIL 430 PM EDT.

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES
SOUTHWEST OF LAKE MARIAN...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE LAKE KISSIMMEE...STATE ROAD 60...THE FLORIDA
TURNPIKE BETWEEN MILE MARKERS 195 AND 220...AND KENANSVILLE.

THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
TORRENTIAL RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND CAUSE
TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE
AREAS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2811 8086 2764 8076 2759 8115 2764 8115
      2766 8114 2777 8119 2784 8123 2785 8128
      2786 8131 2790 8132 2792 8132 2794 8135
      2795 8135 2800 8139
TIME...MOT...LOC 1933Z 240DEG 10KT 2783 8113

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:27 PM EDTSpecial Weather StatementMLBLake48 min
Apr 30, 3:12 PM EDTSpecial Weather StatementMLBLake, Orange, Seminole63 min
Apr 30, 3:35 PM EDTSpecial Weather StatementMLBOsceola55 min
Apr 30, 4:14 PM EDTSpecial Weather StatementMLBSeminole, Volusia61 min
Apr 30, 4:22 PM EDTSpecial Weather StatementMLBBrevard53 min
Apr 30, 4:28 PM EDTSpecial Marine WarningMLB107 min
Apr 30, 5:17 PM EDTSpecial Weather StatementMLBBrevard, Seminole58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.